Illinois, 2010Strong Wind in Illinois, September 3, 2010
September 3, 2010 · NWS LOT · 1 event in 1 county or zone
Non-thunderstorm strong winds caused minor damage across parts of northern Illinois.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Non-thunderstorm strong winds caused minor damage across parts of northern Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 3, 2:56 PM CST, 4 minutes earlier.
Area forecast discussion, Sep 3, 2:56 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
356 PM CDT FRI SEP 3 2010
.DISCUSSION...
254 PM CDT
A DEEP LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT LAKES THIS
MORNING IS BRINGING DOWN COLD CANADIAN AIR AND BLUSTERY WINDS. H85
TEMPS IN THE AROUND 7-8C ADVECTING OVER NORTHERN ILLINOIS THIS
AFTERNOON ARE HELPING TO CREATE STEEP LOW LEVEL LAPSE RATES ALLOWING
FOR STRONGER WINDS ALOFT TO MIX DOWN. AREA OBSERVATIONS CURRENTLY
SHOWING FREQUENT GUSTS INTO THE 30-35 MPH RANGE WITH THE POTENTIAL
FOR HIGHER GUSTS THIS EVENING AS A TROF PINWHEELS AROUND THE MAIN
LOW BRINGING DOWN EVEN COLDER AIR. H85 TEMPERATURES WILL PROBABLY
BOTTOM OUT IN THE LOW SINGLE DIGITS THIS EVENING. COLD AIR STRATOCU
EVIDENT ON SATELLITE IMAGERY MOVING AROUND THE BACKSIDE OF THE LOW.
WHILE RADAR IS CURRENTLY QUIET OVER THE FORECAST AREA...CANT RULE
OUT A COUPLE SHOWERS DEVELOPING AS THE TROF MOVES THROUGH THE AREA
THIS EVENING.
SATURDAY WILL SEE SIMILAR CONDITIONS...COOL AND BREEZY...THOUGH WITH
HIGH PRESSURE GRADUALLY BUILDING INTO THE WEST...SHOULD SEE A SLOW
DECREASE IN THE WINDS THROUGH THE DAY AS THE PRESSURE GRADIENT
SLACKENS. THE SURFACE RIDGE SLIDES TO THE EAST ON SUNDAY AND WARMER
SOUTHERLY FLOW OPENS BACK UP. WILL SEE A GRADUAL WARMING TREND
SUNDAY THROUGH THE EARLY PART OF THE WEEK WITH SUMMERLIKE CONDITIONS
RETURNING MONDAY.
MODELS ARE IN GENERAL AGREEMENT THAT THE PATTERN WILL BECOME MORE
ZONAL AND PROGRESSIVE FOR THE EARLY PART OF NEXT WEEK...WITH SOME
TIMING ISSUES STARTING TO CREEP IN. A LOW PRESSURE SYSTEM IS PROGGED
TO DEEPEN OVER THE CENTRAL PLAINS WITH A WARM FRONT LIFTING THROUGH
THE AREA SOMETIME EARLY MONDAY MORNING BRINGING A CHANCE OF
SHOWERS. A TRAILING COLD FRONT THEN LAYS OUT ACROSS THE
FORECAST AREA MONDAY NIGHT INTO TUESDAY...LOSING ITS PUSH AS IT
BECOMES MORE ALIGNED WITH UPPER WINDS WHILE MORE FAVORABLE UPPER
SUPPORT OUTRUNS THE SFC FRONT AS THE H5 TROF LIFTS INTO CANADA.
BMD
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
THE CLOUDS WILL GIVE A BROKEN CEILING THROUGH 01 UTC SEPT 4. THE
WIND WILL REMAIN AT 280 TO 290 DEGREES AT 17 KNOTS WITH GUSTS TO
26 KNOTS THROUGH 1 UTC. AFTER 1 UTC...WE EXPECT 15 KNOTS WITH
GUSTS TO 25 KNOTS.
//DISCUSSION...UPDATED 18Z...
THE LOW OVER SOUTHERN ONTARIO WILL MOVE SLOWLY EASTWARD. CLOUDS
WRAPPED AROUND THE CIRCULATION WILL REMAIN TODAY AND THIS EVENING.
WE EXPECT CEILINGS AROUND 3500 FT. THE WIND WILL BE FROM THE WEST
THROUGH MIDNIGHT AND WILL BECOME MORE NORTHWEST DURING SATURDAY
AS THE LOW MOVES FURTHER NORTHEAST. THE WIND WILL BE 15 KNOTS WITH
GUSTS TO 25 KNOTS SATURDAY. THE LOW WILL BE RATHER STRONG IN
QUEBEC THROUGH SATURDAY AFTERNOON.
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
HIGH CONFIDENCE ON THE WIND FORECAST. MEDIUM CONFIDENCE ON THE
CLOUD FORECAST.
//OUTLOOK FOR ORD/MDW FOR 06Z SUNDAY-12Z THURSDAY...UPDATED 18Z...
SATURDAY NIGHT...VFR.
SUNDAY...VFR. SLIGHT CHANCE OF TSRW SUNDAY NIGHT.
MONDAY...VFR.
TUESDAY...VFR.
WEDNESDAY...VFR. SLIGHT CHANCE OF TSRW WEDNESDAY NIGHT.
THURSDAY...VFR. SLIGHT CHANCE OF TSRW.
&&
.MARINE...
340 PM CDT
LOW PRES NE OF LAKE SUPERIOR CONTINUES TO DEEPEN AS IT MOVES TO
SOUTHERN JAMES BAY OVERNIGHT. VERY TIGHT PRES GRADIENT BETWEEN
THIS LOW AND HIGH PRES OVER THE HIGH PLAINS WILL GENERATE W-NW
GALES TO 40 KT TONIGHT. THE LOW MOVES INTO QUEBEC SAT BUT WILL
CONTINUE TO DEEPEN AS IT MERGES WITH REMNANTS OF HURRICANE EARL
SO WINDS WILL BE VERY SLOW TO DIMINISH DURING THE DAY SAT. WITH
THE HIGH PRES WEAKENING AND MOVING FROM THE OZARKS TO THE
TENNESSEE VALLEY SAT NIGHT THE GRADIENT ACROSS LAKE MI WILL BEGIN
TO QUICKLY DIMINISH AND WINDS WILL SLACKEN DURING SAT EVE.
LOW PRES DEVELOPING OVER THE NORTHERN HIGH PLAINS SAT NIGHT MOVES
OUT OVER THE CENTRAL PLAINS SUN. WITH THE LOW FURTHER DEEPENING
AS IT MOVES TO MN NON...LIGHT SW-S WINDS WILL BE INCREASING
DURING THE DAY. THE LOW LIFTS NE INTO ONTARIO WITH THE TRAILING
COLD FRONT PASSING E ACROSS THE WESTERN GREAT LAKES TUE.
TRS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL NOON SAT.
GALE WARNING...LMZ740>743 NEARSHORE WATERS UNTIL 4 AM SAT.
&&Hazardous weather outlook, Sep 3, 2:50 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
350 PM CDT FRI SEP 3 2010
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
042100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
350 PM CDT FRI SEP 3 2010 /450 PM EDT FRI SEP 3 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING. WIND GUSTS
UP TO 40 MPH ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA
WITH LOCALIZED GUSTS TO 45 MPH POSSIBLE.
THERE WILL BE AN INCREASED RISK OF RIP CURRENTS ALONG THE
ILLINOIS AND INDIANA SHORE OF LAKE MICHIGAN TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE AN INCREASED RISK OF RIP CURRENTS ALONG THE
ILLINOIS AND INDIANA SHORE OF LAKE MICHIGAN SATURDAY AND SATURDAY
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-042100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
350 PM CDT FRI SEP 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
GALE FORCE WINDS TO 35 KNOTS ARE LIKELY TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINDS AND WAVES WILL BE HAZARDOUS FOR SMALL CRAFT SATURDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-042100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
350 PM CDT FRI SEP 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
GALE FORCE WINDS TO 40 KNOTS ARE LIKELY TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GALE FORCE WINDS TO 40 KNOTS ARE LIKELY SATURDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
BMD
Strong Wind, Winnebago
- When
- September 3, 3:00 PM CST to 5:00 PM CST
- Where
- Winnebago forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 42.336, -89.161 (the zone’s center; the record gives no point)
Powerlines were blown down near east Riverside Boulevard and North Mulford Road.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, September 3, 20101 death · 4 injured · 1 event
- Rip Currents in Florida, September 3 to 4, 20101 death · 1 injured · 5 events
- High Surf in Florida, September 3 to 4, 20101 death · 1 event
- High Wind in Michigan, September 3, 2010$60,000 · 60 kt wind · 4 events
- Flash Flood and Damaging Winds in Arizona, September 3, 2010$45,000 · 60 kt wind · 3 events
- Strong Wind in Wisconsin, September 3, 2010$25,000 · 1 event
- Tropical Storm and Flood in Massachusetts, September 3 to 4, 2010$20,000 · 3 events
- Damaging Winds in Tennessee, September 3, 2010$15,000 · 50 kt wind · 4 events
- Lightning Strike in Wisconsin, September 3, 2010$15,000 · 1 event
- Marine High Wind in Lake Superior, September 3, 201062 kt wind · 7 events
- Tropical Storm in Maine, September 3 to 4, 20102 events
- Tropical Storm in North Carolina, September 3, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259423.